MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU525
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 12/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.Phone number: (b)(6).Other: the device is not returning as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a clinical study patient was implanted an intraocular lens (iol).The iol was implanted at 168 degrees on operative day.At 1-day postoperative iol axis estimate left eye (os): 001 degree.The uncorrected visual acuity os at the 1-day postoperative (po) visit: 20/20.Subject reported day glare at this visit.At 1-week postoperative iol axis estimate os: 180 degrees.The uncorrected visual acuity os at the 1-week postoperative visit: 20/25.Manifest refraction os: +0.75 -1.50 x045.Best-corrected visual acuity os: 20/12.5.Subject reported no visual symptom complaints this visit.It was learned in further follow-up that the complaint was based upon a subjective estimate made by the investigator from a slit-lamp measurement.For this study, we have also been doing independent analysis of the iol photos taken at each visit.These are objective measurements of the actual iol axis.Based on this objective measurement, the actual amount of iol rotation for the subject below is less than 01 degrees.There is still no surgical intervention planned.The subject has one more study visit left to complete (3-month study visit).The complaint was based upon a subjective estimate made by the investigator from a slit-lamp measurement.For this study, we have also been doing independent analysis of the iol photos taken at each visit.These are objective measurements of the actual iol axis.Based on this objective measurement, the actual amount of iol rotation for the subject below is less than 01 degrees.Subject visit schedule page study eye delta angle from base (b)(6) po 1 day - second eye analyst 1 review os 0.288, (b)(6) po 1 day - second eye analyst 2 review os 0.190.No other information was provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
MDR Report Key11290055
Report Number9614546-2021-07043
Device Sequence Number3440547
Product Code HQL
UDI-Device Identifier05050474664241
UDI-Public(01)05050474664241(17)241016
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2024
Device Model NumberZCU525
Device Catalogue NumberZCU525U180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Initial Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR